Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 1, 2007, 1:47 PM EDT for Williams County, Ohio; Hillsdale County, Michigan. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2007, 1:47 PM EDT (17:47 UTC)
- Expired
- May 1, 2007, 2:17 PM EDT
- In force
- 30 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 108 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 1:54 PM EDT | HAIL 0.88 | Camden, MI | PEA TO NICKEL SIZED REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 011747
SVRIWX
MIC059-OHC171-011845-
/O.NEW.KIWX.SV.W.0010.070501T1747Z-070501T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
147 PM EDT TUE MAY 1 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WILLIAMS COUNTY IN NORTHWEST OHIO
SOUTHERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 245 PM EDT
* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
SEVERE STORM WAS LOCATED NEAR CAMDEN...OR ABOUT 12 MILES SOUTHWEST
OF HILLSDALE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
RANSOM...SHADYSIDE AND PIONEER...
BETZER...WALDRON AND ALVORDTON...
PRATTVILLE...
IN ADDITION TO NICKEL SIZE HAIL AND...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4155 8439 4166 8478 4187 8477 4186 8436
4171 8436 4170 8438
$$
JC1 follow-up statement
000
WWUS53 KIWX 011817
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 PM EDT TUE MAY 1 2007
MIC059-OHC171-011827-
/O.CAN.KIWX.SV.W.0010.000000T0000Z-070501T1845Z/
HILLSDALE MI-WILLIAMS OH-
217 PM EDT TUE MAY 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILLIAMS AND SOUTHERN
HILLSDALE COUNTIES IS CANCELLED...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4155 8439 4166 8478 4187 8477 4186 8436
4171 8436 4170 8438
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:35 PM EDT, 12 minutes earlier.
Area forecast discussion, May 1, 1:35 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 PM EDT TUE MAY 1 2007 .AVIATION... SFC COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TODAY...BRINGING A WIND SHIFT AND THUNDERSTORMS TO THE REGION. THUNDERSTORMS WILL BE LIKELY AT SBN AND FWA THIS AFTERNOON AND HAVE INCLUDED A TEMPO GROUP FOR EXPECTED PASSAGE OF THUNDERSTORMS. CURRENT SFC TRENDS INDICATE A LATER FRONTAL PASSAGE THAN PREVIOUSLY THOUGHT AND LATEST MODEL RUNS SUPPORT THIS IDEA. HENCE HAVE TRENDED FROPA AND THUNDERSTORMS TO THIS. NOT EXPECTING ANY SIGNIFICANT VSBY REDUCTIONS WITH THUNDERSTORMS...JUST MVFR. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TODAY...WITH DAMAGING WIND AND LARGE HAIL BEING THE MAIN THREATS. EXPECT WINDS TO BE GUSTY AHEAD OF SFC COLD FRONT...SHIFTING TO THE NORTHWEST WITH FROPA. && PREV DISCUSSION... /ISSUED 429 AM EDT TUE MAY 1 2007/ SHORT TERM... TODAY AND TONIGHT... NUMEROUS CHALLENGES TODAY WITH TEMPS...PRECIP CHCS AND RISK FOR SEVERE WEATHER. 2 BOUNDARIES OF CONCERN FIRST THING THIS AM. THERMAL GRADIENT BOUNDARY THAT BROUGHT THE CONVECTION AND ISOL SVR WX TO THE AREA THIS PAST AFTERNOON HAS SHIFTED WELL NORTH WITH MAIN FOCUS FOR SHOWERS AND STORMS ALONG THIS FEATURE. ACTIVITY ATTEMPTED TO DROP SE ALONG 850-300 MB THICKNESS VALUES BUT NEVER QUITE MADE IT. RADAR TRENDS SHOWS ACTIVITY EITHER WEAKENING OR SHIFTING NORTH WITH TIME SO SEE LITTLE OVERALL THREAT WITH THIS. SFC WARM FRONT FROM LOW IN IOWA INTO CNTRL ILLINOIS AND INDIANA. NOTHING GOING ON WITH THIS BOUNDARY AT THIS TIME BUT AS IT SHIFTS NORTH AND MSTR BEGINS TO ARRIVE FROM THE WEST WITH THE LOW...EXPECT A COMBINATION OF THIS BOUNDARY AND AN APPROACHING WAVE TO SPARK OFF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE NORTHERN EXTENT REMAINS QUESTIONABLE BUT WOULD THINK BASED ON FORECAST TRACK OF THE LOW ACROSS SOUTHERN LOWER MI THAT MUCH OF THE AREA SHOULD SEE AT LEAST A SHOWER OR STORM. NEW SWODY1 HAS MUCH OF THE AREA IN SLGT RISK ALONG THE ADVANCING WARM FRONT. FAVORABLE DYNAMICS...LIFT AND SHEAR ALL LOOK TO BE IN PLACE /REFER TO SWODY1 FOR FURTHER DETAILS/. WHAT MAY BE OF MORE QUESTION WILL BE AMOUNT OF HEATING AND ARRIVAL OF DEEPER MSTR. MODELS GO CRAZY ON RAPIDLY BRINGING LOW-MID 60S DEWPTS ACROSS PARTS OF THE AREA. WAS SKEPTICAL AT FIRST BUT UPON ANALYSIS INTO SE IOA AND WEST ILLINOIS UPR 50 TO LOW 60 DEWPTS ALREADY ARRIVING SO WOULD SEEM REASONABLE FOR THESE TO ARRIVE LATER THIS AM INTO AFTERNOON. THIS WOULD SPELL OUT A DECENT SHOT FOR AT LEAST ISOL TO MAYBE SCT SVR STORMS WITH DAMAGING WINDS/LARGE HAIL THE MAIN RISK. ANY STORMS THAT CROSS THE WARM FRONT OR ENCOUNTERED BACKING WINDS MAY POSE A TORNADO THREAT AS WELL. WILL HOLD OFF ON MENTION IN ZONES AND CONTINUE TO HIT IN HWO. LARGE TEMP GRADIENT MAY BE SEEN TODAY FROM NORTH TO SOUTH WITH READINGS NORTH OF THE FRONT INTO THE UPR 60S TO LOW 70S AND SOUTH INTO THE 80S. HAVE BUMPED UP TEMPS ACROSS THE BOARD BASED ON LACK OF PRECIP AND ONLY HIGH CLOUDS AND GOOD SHOT OF WARMING THROUGH AT LEAST MID AM BEFORE CONVECTION STARTS TO FIRE. LOW DEPARTS THE AREA BY TONIGHT LEAVING BEHIND SOME EARLY EVE SHOWERS AND THEN CLEARING SKIES. LONG TERM... WEDNESDAY THROUGH MONDAY. AFOREMENTIONED COLD FRONT WILL SETTLE ALONG AND JUST SOUTH OF THE OHIO RIVER WEDNESDAY THROUGH THURSDAY. AT THE SAME TIME...SFC HIGH PRESSURE WILL WEDGE INTO OUR REGION FROM THE NORTHWEST. TEMPERATURES WILL COOL DOWN DURING THIS PERIOD AS N TO E FLOW AT THE SFC IS EXPECTED...AND 850 MB TEMPS COOL DOWN AS WELL. THE BIGGEST CHALLENGE WILL BE FCSTING SKY CONDITION. ALL SHORT RANGE MODELS SHOW AN INCREASE IN RH AT THE 300 MB LVL ACRS THE REGION WEDNESDAY AFTN INTO THURSDAY. BELIEVE RH WILL BE HIGH ENOUGH...ALONG WITH AN UPR LVL DEFORMATION AXIS...TO PRODUCE PARTLY CLOUDY CONDITIONS OVER MOST OF THE AREA. THUS...HAVE GONE PARTLY CLOUDY WEDNESDAY NIGHT INTO THURSDAY EVENING. FOR THE PERIOD FRIDAY THROUGH MONDAY...LONG RANGE MODELS ARE ADVERTISING A HIGHLY AMPLIFIED UPR LVL PATTERN AS A MID LVL RIDGE BUILDS OVER THE GREAT LAKES REGION...WHILE A SIGNIFICANT MID LVL TROF DIGS INTO THE WRN UNITED STATES. THE RESULT WILL BE MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS THROUGH THE WEEKEND WITH A GRADUAL WARMING TREND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM....HICKMAN AVIATION...CHAMBERLAIN
Hazardous weather outlook, May 1, 4:39 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EDT TUE MAY 1 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-020845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 439 AM EDT TUE MAY 1 2007 /339 AM CDT TUE MAY 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA INTO THIS EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG THE NORTHWARD MOVING WARM FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-020845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 439 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH LATE AFTERNOON. AN ISOLATED SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:05 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 22 min |
| May 1, 4:35 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 55 min |
| May 1, 4:48 PM EDT | Tornado Warning | IWX | Williams | 42 min |
| May 1, 5:29 PM EDT | Tornado Warning | IWX | Fulton, Henry | 46 min |
| May 1, 5:31 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 59 min |
| May 1, 5:55 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 35 min |
| May 1, 6:02 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 58 min |
| May 1, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 63 min |
| May 1, 6:31 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 34 min |
| May 1, 3:31 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 59 min |
| May 1, 4:09 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 66 min |
| May 1, 4:39 PM EDT | Tornado Warning | IWX | Branch | 18 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.